Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An automatic adjoint theorem and its applications


Authors: Junde Wu and Shijie Lu
Journal: Proc. Amer. Math. Soc. 130 (2002), 1735-1741
MSC (2000): Primary 46A45, 47A05
DOI: https://doi.org/10.1090/S0002-9939-01-06285-2
Published electronically: December 20, 2001
MathSciNet review: 1887021
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove the following automatic adjoint theorem: For any sequence spaces $E(X)$ and $F(Y)$, if $E(X)$ has the signed-weak gliding hump property and $A$ is an infinite matrix which transforms $E(X)$into $F(Y)$, then the transpose matrix $A'$ of $A$ transforms $F(Y)^\beta$into $E(X)^\beta$, and for any $x\in E(X)$ and $T\in F(Y)^\beta$, $[Ax,T]=[x,A'T]$. That is, the adjoint operator of $A$ automatically exists and is just the transpose matrix $A'$ of $A$. From the theorem we obtain a class of infinite matrix topological algebras $(\lambda,\mu)$, and prove also a $\lambda$-multiplier convergence theorem of Orlicz-Pettis type. The theorem improves substantially the famous Stiles' Orlicz-Pettis theorem.


References [Enhancements On Off] (What's this?)

  • 1. C. E. Stuart, Weak sequential completeness in sequence spaces, Thesis, New Mexico State University, Las Cruces, NM, 1993.
  • 2. G. Bennet, A new class of sequence spaces with applications in summability theory, J. Reine Angew. Math. 266 (1974), 49-75. MR 49:9585
  • 3. J. Boos and T. Leiger, The signed weak gliding hump property, Acta Comm. Univ. Tartuensis 970 (1994), 13-22. MR 97e:40004
  • 4. A. Wilansky, Modern methods in topological vector spaces, McGraw-Hill, New York, 1978. MR 81d:46001
  • 5. C. Swartz, Infinite matrices and the gliding hump, World Sci. Publ., Singapore, 1996. MR 98b:46002
  • 6. H. Weber, A diagonal theorem. Answer to a question of Antosik, Bull. Polon. Acad. Sci. 41 (1993), 95-102. MR 98c:22001
  • 7. D. J. H. Garling, The $\beta$- and $\gamma$-duality of sequence spaces, Proc. Camb. Phil. Soc. 63 (1967), 963-981. MR 36:1965
  • 8. A. Mallios, Topological algebras, selected topics, North-Holland, Amsterdam, 1986. MR 87m:46099
  • 9. N. J. Kalton, The Orlicz-Pettis theorem, Contemp. Math. 2 (1980), 91-100. MR 82g:46027
  • 10. C. Swartz, Subseries convergence in spaces with a Schauder basis, Proc. Amer. Math. Soc. 123 (1995), 455-457. MR 95c:46005

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46A45, 47A05

Retrieve articles in all journals with MSC (2000): 46A45, 47A05


Additional Information

Junde Wu
Affiliation: Department of Mathematics, Zhejiang University, Hangzhou, 310027, People’s Republic of China
Email: wjd@math.zju.edu.cn

Shijie Lu
Affiliation: Department of Mathematics, Zhejiang University, Hangzhou, 310027, People’s Republic of China

DOI: https://doi.org/10.1090/S0002-9939-01-06285-2
Keywords: Sequence space, infinite matrix, adjoint operator
Received by editor(s): June 27, 2000
Received by editor(s) in revised form: December 7, 2000
Published electronically: December 20, 2001
Additional Notes: This research was partially supported by the National Natural Science Foundation of China
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society